Hail, Ashley
- When
- April 7, 3:30 PM CST
- Where
- Ashley County, Crossett
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.133, -91.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 7, 2:48 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT WED APR 7 2004 .DISCUSSION... DEWPOINT INCREASES HAVE LEVELED OFF IN THE LOW 60S ACROSS THE SOUTHERN PARTS OF THE CWA...WITH VALUES NOT QUITE AS HIGH AND NOT QUITE AS FAR NORTH AS FORECAST IN THE MODELS. HOWEVER...MOISTURE HAS RETURNED FURTHER NORTH ALONG THE WESTERN EDGE OF THE CWA...AHEAD OF THE SFC LOW ADVANCING EASTWARD TOWARD THE ARKLATEX REGION. ALL MODELS AGREED ON UPPER CLOSED LOW OPENING DURING THE DAY TODAY...BUT FEEL THAT THE AVN INITIALIZATION LOOKED BEST...SO HAVE TENDED TOWARD ITS SOLUTION IN THE FORECAST. THUNDERSTORMS ARE BEGINNING ACROSS THE CWA...AND SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS AS THE UPPER TROUGH MOVES EAST AND HEIGHTS CONTINUE TO FALL CWA-WIDE. HAIL AND DAMAGING WINDS SHOULD BE MAIN THREAT IN STRONGER STORMS. IN THE WAKE OF THE TROUGH AXIS...EXPECTING SHOWERS TOMORROW WHICH SHOULD DIMINISH THROUGH THE MORNING. WIND SHIFT TO THE NORTH FORECAST TOMORROW SHOULD LOWER THE DEWPTS SOMEWHAT...BUT THE ASSOCIATED COLD FRONT WILL STALL OUT TO THE NORTH. AN ATTEMPT AT MOISTURE RECOVERY IS EXPECTED FRIDAY EVENING AS SFC LOW DEVELOPS OVER RED RIVER VALLEY AREA. BUT IT IS FORECAST TO TAKE A MORE NORTHERLY PATH THAN THE LOW AFFECTING OUR AREA TODAY. NEVERTHELESS...RAIN...AND SOME STRONG THUNDERSTORMS MAY BE POSSIBLE WITH THIS SYSTEM ON SATURDAY. A STRONG COLD FRONT SWEEPS THROUGH IN THE WAKE OF THE SATURDAY SYSTEM...AND GUIDANCE SUGGESTS TEMPERATURES WELL BELOW CLIMATOLOGICAL NORMS FOR SUNDAY AND MONDAY. LAST CONCERN IS IN DAY 7...WHERE A SYSTEM SWINGS THROUGH TO THE NORTH. ALTHOUGH NOT EXPECTING SUBSTANTIAL PRECIP...THE SOUTHERN EDGE OF THE PRECIP MAY CLIP NORTHERN COUNTIES IN THE CWA. WILL LEAVE PRECIP OUT OF THE ZONES BUT LEFT IN SLIGHTLY HIGHER POPS TO REFLECT THIS POTENTIAL FOR FUTURE CONSIDERATION. GRIDS HAVE BEEN SENT AND ZONES WILL BE SENT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...ARZ074-75 SEVERE THUNDERSTORM WATCH. && KRAMAR/MAXIE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT WED APR 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081844- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 355 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF NORTHEASTERN LOUISIANA...EXTREME SOUTHEASTERN ARKANSAS AND CENTRAL MISSISSIPPI...GENERALLY ALONG AND NORTH OF INTERSTATE 20 THROUGH TONIGHT. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM OF ASHLEY AND CHICOT COUNTIES. ELSEWHERE... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE. THE MAIN CONCERN WITH ISOLATED SEVERE STORMS WILL BE LARGE HAIL AND GUSTY WINDS TO 65 MPH. WITH THE STORMS THAT ARE NONSEVERE...THE POTENTIAL FOR SMALL HAIL AND WIND GUSTS TO 40 MPH EXISTS. LOW LEVEL MOISTURE HAS RETURNED TO THE REGION IN THE WAKE OF A DEPARTED THUNDERSTORM COMPLEX. ABUNDANT SURFACE MOISTURE AND SURFACE BASED INSTABILITY IS EXPECTED TO BE THE FINAL INGREDIENT THAT SHOULD CREATE SEVERE THUNDERSTORMS OVER THE NORTHWESTERN QUADRANT OF THE FORECAST AREA. AN AREA OF LOW PRESSURE OVER THE ARK-LA-TEX SHOULD HELP SERVE AS A FOCUSING MECHANISM FOR THE ACTIVITY THIS AFTERNOON AS THE ACTIVITY DEVELOPS. ATMOSPHERIC WIND PROFILES APPEAR TO BE BARELY HIGH ENOUGH TO SUPPORT LIMITED SUPER CELL DEVELOPMENT. GIVEN THE ANTICIPATED PRESENCE OF COLD...DRY AIR IN THE MIDDLE LEVELS...THE MAIN SEVERE RISK APPEARS TO BE FOR HAIL AND CONVECTIVE WIND GUSTS IN THUNDERSTORM DOWNDRAFTS. THE SEVERE POTENTIAL SHOULD DECREASE AFTER SUNSET AS THE LOW PRESSURE AREA MOVES OFF TO THE NORTHEAST AND AS DAILY HEATING IS LOST. ...NON PRECIPITATION... PATCHY DENSE FOG WILL BE POSSIBLE ACROSS THE REGION AFTER MIDNIGHT...MAINLY WEST OF INTERSTATE 55. LIGHT WINDS...PLENTY OF LOW LEVEL MOISTURE AND A STALLED WEAK BOUNDARY MAY LEAD TO THE DEVELOPMENT OF SOME DENSE FOG. VISIBILITIES WILL BE ONE QUARTER MILE OR LESS . AREAS OF LIGHT FOG MAY DEVELOP EAST OF INTERSTATE 55...AS THE SYSTEM EXITS THE REGION BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... ANOTHER...STRONG SYSTEM IS EXPECTED TO APPROACH THE AREA FROM THE WEST FOR SATURDAY AND SATURDAY NIGHT. EARLY INDICATORS SHOW THAT THE ATMOSPHERIC CONDITIONS SHOULD BE FAVORABLE TO SUPPORT STRONG THUNDERSTORMS AS THE SYSTEM PASSES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS MAY BE NEEDED FOR THIS EVENING...AND WILL HAVE TO MONITORED FOR THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT WED APR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 10 S STURGIS 33.20N 89.05W
04/07/2004 0.88 INCH WINSTON MS PUBLIC
&&
DBThe Shreveport radar (KSHV), 191 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392979.